Anemia

 
Confluent, Hyperpigmented Plaques
September 30, 2014

Mycosis fungoides; circumscribed erythematous lesions in a toddler; large abdominal ecchymotic mass . . . some of the challenges for you in this quiz.

Breakthrough at ACG 2013: Oral-Only Treatment for Chronic Hepatitis C
October 17, 2013

Data from pivotal international phase III clinical trials showed superior efficacy, safety, and convenience for a new wave of direct-acting oral agents. The breakthrough will benefit physicians in all practice settings, including primary care.

If RLS Is Presumed, Order a Serum Ferritin Level
October 10, 2013

Iron deficiency seen in restless leg syndrome is identified as an important secondary cause and supplementation helps relieve symptoms.

Restless Leg Syndrome: An Urge to Move Triggered by Rest
October 10, 2013

Restless leg syndrome is characterized by an urge to move the upper or lower extremities that is usually induced by rest.

HCV and HIV: Similarities, Differences, and Treatment of Coinfection
August 22, 2013

Coinfection with HIV and HCV presents a problem: many of the drugs used routinely to treat HIV have adverse interactions with the newer, and older, treatments for HCV.

Ascites as the Presenting Sign of Hypereosinophilic Syndrome
August 07, 2013

Eosinophilic ascites is an extremely rare presenting sign of hypereosinophilic syndrome.

Syncope and Recurrent Vertigo in an Older Woman
July 16, 2013

Syncope accompanied by a sensation of coldness preceded a fall in this 67-year-old woman. She had a similar experience 6 months earlier.

Iron deficiency Anemia in IBD: These Patients Need Primary Care
June 17, 2013

IDA is commonly seen in IBD as a result of iron malabsorption and, ironically, chronic blood loss through disrupted mucosal surfaces.

Medical News You May Have Missed - Week of March 4th
March 09, 2013

Choosing Wisely, HIV and MI, anemia drug recalled, artificial pancreas in type 1 diabetes

Anemia Drug Recalled; Hypersensitivity Reported
March 07, 2013

Peginesatide, an erythropoiesis-stimulating agent, has been associated with sometimes fatal hypersensitivity reactions and recalled by the manufacturer.